Before discussing further, please post your thyroid related test results and reference ranges shown on the lab report. Also please tell us about the hypo symptoms you mentioned. Heart palps, fatigue and muscle weakness can also be related to hypothyroidism.
If you were still having hypo symptoms on the 125 mcg of Synthroid, then it is unlikely that just adding the 5 mcg of T3 (equivalent to 15 mcg of T4 would be enough to cause more symptoms, so before going further lets look at your test results and ranges. Also, if tested for Vitamin D, B12 and ferritin, please post those results as well.
Free T4 1.10
Free T3 3.15
No tests were run on Vit D, b12 and ferritin
Ref range on TSH is 0.34 - 5.6. My result 0.08
Ref range on T4 is 0.61 - 1.12 My result 1.10
REf range on T3 is 2.5 - 3.9 My result 3.15
125 mcg Synthroid every morning
Then Dr added 5 Mcg Cytomel due to heart palps, dry skin, GI upset, and muscle weakness and aching
Since your FT-4 is toward top of range, you may need a slight reduction in your levothyroxine.
You may also consider breaking your 5mcg pill in 1/2 and taking it 6 hours apart as the 1/2 life of Cytomel is 6 hours.
The first several days I took 1/2 tab of Cytomel with Synthroid, then the other 1/2 at 3:00pm. I felt better, but when I took the whole tablet today with Synthroid, I could feel a lot of anxiety symptoms and kinda dizzy feeling. So I will go right back to the 1/2 doses. I do think my Synthroid may need reducing too, should I phone the Dr with this suggestion?
Yes, your Free T4 i a bit higher than necessary. So good idea to discuss with doctor to cut back to maybe 110 mcg. Since you were having hypo symptoms prior to the med change, you might find that you will need to increase the T3 another 5 mcg. If you reduce the T4 med to say 110, then 5 mcg of T3 is equivalent to 15 mcg of T3, so the total effect would be equivalent to 125 mcg of T4 again. So that is why I said you might need to add another 5 mcg of T3, which would give you 110 plus (3 times 10 mcg of T3) which is equivalent to 140 mcg of T4. So that would give you an increase that you seemed to need, since you were having symptoms at 125.
Also a good idea to get your Vitamin D, B12 and ferritin tested and then supplement as needed to optimize. D should be about 55, B12 in the upper end of its range and ferritin should be about 70. Low levels can cause symptoms that mimic hypothyroidism. Ferritin is important for conversion of T4 to T3.
So it would be 112 mcg synthroid with 5 mcg Cytomel in the morning and 5 mcg Cytomel at 3.00 pm?
Yes, that is what I suggest you ask the doctor about. And also important to get tested for Vitamin D, B12 and ferritin.
Thank you, he wanted me to stay exactly what he prescribed unit rechecking in 4 weeks, but did want me to try halfing the Cytomel and taking two doses of it. I did ask them for testing of the Vitamin D and B12 and FERRITIN. They said they woul test it when I go back in 4 weeks.